Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


erectile dysfunction
Feb 6, 2002

I am a 38 year old man and have been HIV+ for 7 years and on 3 ditterent cocktails during that time. Currently, I am on Sustiva, Zerit, Kaletra, and the experimental drug T-20. I have been on this regime for about 9 months with great success - VL undetectable and t-cells around 350. So far so good, right? Since being on this new regime, I have noticed my sex drive diminishing - no drive and no morning erections. I was on a drug holiday before the current regime and had NO problems getting or maintaining an erection. 3 months ago, I started dating someone who I am very attracted to, both physically and mentally. Each time we have sex, I have problems getting and maintaing my erection - it's like riding the roller coaster to the top of the first big hill...then all of a sudden, the car falls backward without ever reaching the top! My MD tested my testosterone levels they were about 300, with the normal range being 400 and above. I have been on Androgel for about a week and a half now and I get little tingles, but still, the coaster never makes it to the top of the hill. I exercise and eat well. I'm getting extremely frustrated. Is this a function of the meds I'm on? Are there alternatives? Are there supplements I can take? Am I just getting old? What can I do? I want to enjoy sex and I want to give pleasure to my partner, but this is becoming a problem - actually, it's a problem for me....he is very understanding and comforting and for that, I love him very much. Please help - any advice would be appreciated!

Response from Dr. Henry

You might have to give the testosterone longer to work. In the absence of untreated hormonal problems then either a medication side effect, psychologic issues, or neuropathy of some sort explain most of the difficulties that arise with sexual function. Often low dose Viagra can help (careful since on Kaletra--try 25 mg doses (1/2 of a 50mg tablet) cautiously. For refractory cases an evaluatio by a urologist or a sex therapist may help. KH



Previous
VEINY ARMS AND LEGS
Next
Dr. Henry

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement